Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Questions about Birth Control. Help?

Posted by   + Show Post

I just gave birth to my wonderful daughter 6 weeks ago. I love being a mom, but I know I am not ready for another one anytime soon. Condoms are not very reliable for me because my husband hates to use them. Lol. I've tried birth control pills and the Nuva Ring. All has made me terribly sick. I am currently considering Mirena or Paraguard, but I'm not sure about which one to go with. Does anyone have any suggestions or experience with either of these two methods. I would greatly appreciate the help. Thanks.

by on Apr. 25, 2012 at 11:00 PM
Replies (11-20):
Della03
by on Apr. 26, 2012 at 1:56 AM
This

Quoting MaiVal:

Paraguard is copper and releases no hormones. If you had issues with BC before, i would go with that.

Posted on CafeMom Mobile
Bookoholic
by Member on Apr. 26, 2012 at 2:25 AM
Lol Same here my bc is for a reproductive issue called PCOS or poly cystix ovarian syndrome, it helps with cysts not forming as often.


Quoting Jenn8604:

either name i hear its good. i use the 100% effective method of bc.

Abstinance.




Quoting Bookoholic:

Yeah, most drs offices havent caught up to the new name its the same product. My ob/gyn in formed me of the name change. I still have to tell people how to spell it. Most computers still have it as implanon.






Quoting Jenn8604:

well one if the girls is switching to it and her dr still calls it implanon.







Quoting Bookoholic:

Its now called nexplanon










Quoting Jenn8604:

i suggest implanon. i knoe a few girls w mirena going bald from it.



Posted on CafeMom Mobile
mamaelle88
by Member on Apr. 26, 2012 at 2:28 AM
My ob told me the mirena wouldn't cause hair loss and i told his ass i was experiencing more hair in the drain and wanted it out!!! And ever since i had it out no excessive hair loss


Quoting Jenn8604:

i suggest implanon. i knoe a few girls w mirena going bald from it.

Posted on CafeMom Mobile
Linz_D
by on Apr. 26, 2012 at 10:56 AM

I was a little skeptical about the shot. I've gotten sick from the hormones in the Nuva Ring. If I have the shot and get sick, I'm stuck like that for 3 months :-/

Quoting Superior_Mom:

Have u considered depo shot? Once every three mo.. Wonderful! I've been on it for 8 yrs which means, I havent had a period in 8 yrs either ;)


Linz_D
by on Apr. 26, 2012 at 10:58 AM
1 mom liked this

Thank you so much for that piece of information. I hadn't heard about that. I love my hair so losing it is a no-go. Lol.

Quoting Jenn8604:

i suggest implanon. i knoe a few girls w mirena going bald from it.


Jenn8604
by on Apr. 26, 2012 at 12:20 PM
seee and theres even one in here who agrees, it makes ur hair fall out.

Quoting mamaelle88:

My ob told me the mirena wouldn't cause hair loss and i told his ass i was experiencing more hair in the drain and wanted it out!!! And ever since i had it out no excessive hair loss




Quoting Jenn8604:

i suggest implanon. i knoe a few girls w mirena going bald from it.

Posted on CafeMom Mobile
Superior_Mom
by on Apr. 26, 2012 at 8:43 PM
No idea actually.. It wasn't until last week when I switched doctors that she told me about the bone loss after 5 yrs, and suggested I try something else for at least 6 mo. Then said I could go back on the shot. Think I'm more scared about having a damn period again lol. I always had pain so bad I was in a ball for two days, which is why i love the shot


Quoting Bookoholic:

How have you manged that since most doca dont like to go past 2 urs on depo which os why I switched to nexplanon.




Quoting Superior_Mom:

Have u considered depo shot? Once every three mo.. Wonderful! I've been on it for 8 yrs which means, I havent had a period in 8 yrs either ;)


Posted on CafeMom Mobile
Bookoholic
by Member on Apr. 26, 2012 at 9:08 PM
I went to implanon/nexplanon its a bc in the arm i have like two day periods if that. i used to have 5 day periods 3 medium to light 2 heavy now i have one medium to light one light.


Quoting Superior_Mom:

No idea actually.. It wasn't until last week when I switched doctors that she told me about the bone loss after 5 yrs, and suggested I try something else for at least 6 mo. Then said I could go back on the shot. Think I'm more scared about having a damn period again lol. I always had pain so bad I was in a ball for two days, which is why i love the shot




Quoting Bookoholic:

How have you manged that since most doca dont like to go past 2 urs on depo which os why I switched to nexplanon.






Quoting Superior_Mom:

Have u considered depo shot? Once every three mo.. Wonderful! I've been on it for 8 yrs which means, I havent had a period in 8 yrs either ;)



Posted on CafeMom Mobile
caydensmommy8
by on Apr. 26, 2012 at 9:50 PM
1 mom liked this

had problems wth taking the pill...the hormones in it and i didint mesh well together lol! switched to paraguard( non hormonal) and i love it! i have had it since february 2011 and wouldnt even think of going on anything else. 

kristine8333
by on Apr. 26, 2012 at 11:04 PM
1 mom liked this

 i've been there.  the birth control make me terribly sick too because of the high dosage of hormones, but my ob just put me on a LOWER dosage of birth control pills, so that may work for you.  i've been on mirena, just had it taken out before starting on bc pills again because it gave me terrible cramps most of the time, it sucked.  but it may be different for you.  good luck to you! i hope i helped.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)